Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

One sided ideals and Carlson's Theorem


Authors: Neil Hindman and Randall McCutcheon
Journal: Proc. Amer. Math. Soc. 130 (2002), 2559-2567
MSC (1991): Primary 05D10; Secondary 22A15, 22A30, 54D30
Published electronically: March 12, 2002
MathSciNet review: 1900862
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using left ideals, right ideals, and the smallest two sided ideal in a compact right topological semigroup, we derive an extension of the Main Lemma to Carlson's Theorem. This extension involves an infinite sequence of variable words over a finite alphabet, some of which are required to have the variable as the first letter and others of which are required to have the variable as the last letter.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 05D10, 22A15, 22A30, 54D30

Retrieve articles in all journals with MSC (1991): 05D10, 22A15, 22A30, 54D30


Additional Information

Neil Hindman
Affiliation: Department of Mathematics, Howard University, Washington, DC 20059
Email: nhindman@fac.howard.edu, nhindman@aol.com

Randall McCutcheon
Affiliation: Department of Mathematical Sciences, University of Memphis, Memphis, Tennessee 38152
Email: randall@msci.memphis.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06396-7
PII: S 0002-9939(02)06396-7
Received by editor(s): October 16, 2000
Received by editor(s) in revised form: April 19, 2001
Published electronically: March 12, 2002
Additional Notes: The first author acknowledges support received from the National Science Foundation (USA) via grant DMS-0070593
The second author acknowledges support received from the National Science Foundation via a post doctoral fellowship administered by the University of Maryland
Communicated by: John R. Stembridge
Article copyright: © Copyright 2002 American Mathematical Society